Journal of Mathematical Sciences

, Volume 243, Issue 2, pp 279–286 | Cite as

Optimal Morse–Smale Flows with Singularities on the Boundary of a Surface

  • A. O. PrishlyakEmail author
  • M. V. Loseva

We consider the optimal flows on noncompact surfaces with boundary, which have a minimum number of fixed points and all these points lie on the boundary of the surface. It is proved that the flow is optimal if it has a single sink and a single source. We describe the structures of the optimal flows on a simply connected region, on a Möbius strip, on a torus with hole, and on a Klein bottle with hole.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    M. M. Peixoto, “Structural stability on two-dimensional manifolds. I, II,” Topology,1, No. 2, 101–120 (1963); 2, 2, 179–180 (1963).Google Scholar
  2. 2.
    J. Palis and S. Smale, “Structural stability theorems,” Proc. Symposium on Pure Math.,14, 223–231 (1970).MathSciNetCrossRefGoogle Scholar
  3. 3.
    C. Robinson, “Structural stability on manifolds with boundary,” J. Different. Equat.,37(1), 1–11 (1980).MathSciNetCrossRefGoogle Scholar
  4. 4.
    R. Labarca and M. J. Pacifico, “Stability of Morse–Smale vector fields on manifolds with boundary,” Topology,29, No. 1, 57–81 (1990).MathSciNetCrossRefGoogle Scholar
  5. 5.
    P. B. Percell, “Structural stability on manifolds with boundary,” Topology,12, 123–144 (1973).MathSciNetCrossRefGoogle Scholar
  6. 6.
    M. M. Peixoto, “On the classification of flows on 2-manifolds,” in: Proc. Symposium on Dynamical Systems, Salvador (1973), pp. 389–419.Google Scholar
  7. 7.
    A. A. Oshemkov and V. V. Sharko, “Classification of Morse–Smale flows on two-dimensional manifolds,” Math. Surv.,189(8), 93–140 (1998).MathSciNetzbMATHGoogle Scholar
  8. 8.
    Ya. L. Umanskyi, “Necessary and sufficient conditions for topological equivalence of three-dimensional dynamical Morse–Smale systems with finitely many singular trajectories,” Math. Col.,181, No. 2, 212–239 (1990).Google Scholar
  9. 9.
    A. O. Prishlyak, “Topological equivalence of Morse–Smale vector fields with beh 2 on three-dimensional manifolds,” Ukr. Math. Zh.,54, No. 4, 492–500 (2002).MathSciNetzbMATHGoogle Scholar
  10. 10.
    M. V. Loseva and A. O. Prishlyak, “Topology of Morse–Smale flows with singularities on the boundary of 2-dimensional disc,” Proc. Internat. Geom. Center,9, No. 2, 32–41 (2016).Google Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Shevchenko Kyiv National UniversityKyivUkraine

Personalised recommendations